Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dangles

Oily SKin and Accutane

Recommended Posts

Hey Everyone!

I'm a new member and I just had some questions. Better give some background info first though. I've had light/moderate acen throughout highschool and now I'm on a course of accutane. I've got very sensitive skin and over the last couple years it has got increasingly oily. My colour is usually good, but my skin tends to get red in the nose and cheeks after a while in the day. I use moiturizer which helps. Now that I am on a course of accutane my skin is terribly red and oily, after only 5 days. It was actually red before I started because I am working outside for the summer, but the accutane is definitely making ti worse. It is almost instantaneously red and oily even 20 minutes after I have a shower. Anyway, I am willing to put up with that for the course of my treatment. I was wondering though, how long until my skin becomes less oily? Doesn't accutane reduce the oil your skin makes? My ksin has only gotten more oily. That is probably due to my really red skin but I was just wondering how long it usually takes before you notice a change in your oil production.

I was also wondering about post accutane symptomes. Will my skin remain red long after I get off acne? If so for how long? I moisturize it twice a day but its still really red right now. Anyway, it would be great for a little info. I'm not too informed on all the post accutane effects, or even how the treatment will go.

Any help would be great. Thanks.

Share this post


Link to post
Share on other sites

It can take awhile for Accutane to kick in. You need to give it some more time, maybe a month total.

Redness is a problem with Accutane. You will most likely have a lot left after Accutane. I've been on three courses of Accutane, and my red marks have never gone away. However some people report their red marks fading for the most part after a month or two off Accutane. There's not a whole lot you can now. Since you're on Accutane, you can't do any of the laser treatments or face peals. Wash your hands a lot and avoid touching your face. Also be really sensitive on your skin.

Next, be very careful working outside. I do landscaping on the weekends, and one time I didn't put on sun screen and I got burned. My face was extremely, extremely red. And it takes a lot longer to heal. Use a lot of high quality non-comedegenic sun screen.

Be patient. The redness will go away but it will take a long time. How much longer are you on Accutane for?

Share this post


Link to post
Share on other sites

Thanks pmsurverys.

I'm on accutane until around the end of august. So will it probably be red for a couple months after?

Thanks.

Share this post


Link to post
Share on other sites

I've got another question hopefully someone can answer.

I am working outside all summer while I'm on accutane and I am wondering if this is going to do permanent damage to my skin?

My skin is really red and dehydrated already and I've only been on accutane for a 4 days. It was really red and oily before I even started the accutane because of me working outside, and I am afraid that it is going to do premanent damage to my skin, or leave permanent redness.

My acne is not really that bad so maybe I should call it quits?

Any help? I'm desperate.

Share this post


Link to post
Share on other sites

I've got another question hopefully someone can answer.

I am working outside all summer while I'm on accutane and I am wondering if this is going to do permanent damage to my skin?

My skin is really red and dehydrated already and I've only been on accutane for a 4 days. It was really red and oily before I even started the accutane because of me working outside, and I am afraid that it is going to do premanent damage to my skin, or leave permanent redness.

My acne is not really that bad so maybe I should call it quits?

Any help? I'm desperate.

As long as you are wearing adequate sun screen, you're fine.

Now if your acne is "really not that bad?" then why did your dermatologist put you on Accutane? I'd would stick with it, and be sure to wear lots of sun screen.

Oh and yeah, there's a chance your skin will be red for a few months after you're off.

Share this post


Link to post
Share on other sites

What kind of work in the sun are you doing? I wouldn't want to work each day under the sun while on Accutane. Especially not for my entire course.

BTW, after only 5 days Accutane will have had NO effect upon your skin. It will not be more oily or more dry. Remember, Accutane's effectiveness is based upon cumulative doseage. Also, redness will probably result from being in the sun. Your skin will be sensitive and more prone to burning. Be very careful, after two or three months on Tane a little sunburn can take a long time to heal - forever if you work out under the sun everyday.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×